Can Cialis Affect Your Vision?

Can Cialis Affect Your Vision? The results of recent studies made by American scientists have refuted the widely known assertion that the use of drugs such as Viagra and Cialis impairs vision.

The advent of the drugs’ sale radically changed the essence of the treatment of erectile dysfunction in men. The effect of these drugs happens because they actively enhance the relaxing effect of nitric oxide, which is to be released during sexual stimulation, on the smooth muscles of the arteries, thereby increasing the blood flow to the penis.

There was a fear that these drugs would also have an influence on the vessels in the eyes, causing some changes in the retina. People using these medications repeatedly reported mistakes in the eyes, differences in blue and green hues and increased perception of the brightness of light.

William H. Cordell, a member of the Eli Lilly and Company research laboratory in Indianapolis, has conducted research with colleagues to find out whether there is actually a negative effect of drugs for the erection problems’ treatment on the retina. The two most popular drugs for men are Tadalafil and Sildenafil; they were tested on 244 volunteers with a moderate degree of erectile dysfunction aged 30-65 years. They were divided into three groups: 85 men consumed 5 mg of Cialis daily, 77 men – 50 mg of Viagra, and 82 received a placebo for half a year. Specialists carried out specialized ophthalmological control, up to electroretinography, before, during, and after the use of drugs.

Six months later, 79% of all participants, including those using a placebo, did not find any changes in the state of the organs of vision. Nine people stopped participating for other reasons not related to the drugs, and only one of the cases was ophthalmologic, but it was noted in the placebo group. The researchers found no deviations in the state of health connected with the toxicity of the drug.

Nevertheless, authors are sure that there is a number of reasons why ophthalmologists should get acquainted with the pharmacological effect of drugs that increase potency and their possible side effects. The quantity of erectile dysfunction cases, which is a form of the peripheral vascular disease that weakens the male ability to achieve an erection and maintain it, increases dramatically with age when other sicknesses such as diabetes mellitus and heart disease occur. Therefore, men who use these medicines should be regularly observed by ophthalmologists to prevent eye complications such as diabetic retinopathy, macular degeneration, and retinal angiopathy.

It is impossible to say unequivocally that the drug is harmful. If you use it in accordance with the instructions and after consulting a doctor, the drug will only benefit the patient. What side effects can this drug provoke? As a rule, side effects from the application of this medicine either do not appear at all or appear in the very weak form or practically do not disturb the patient. They pass independently, without the intervention of a patient or doctors. The most common side effect is migraine-like pains. They can disturb the patient during the first weeks of using the drug. Then they pass. In addition, there may be a digestive disorder. It can be diarrhea, constipation, and nausea. Very rarely there may be unpleasant sensations in the lumbar region. Even less often, there are pains in the musculature. A disruption in coordination or changes in the work of the organs of vision, as was explained above, are not to appear because of the remedy so you do not have to worry at all.